MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. CARDINAL RAPID TEST HCG CASSETTE; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. CARDINAL RAPID TEST HCG CASSETTE; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-102
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported receiving a total of five false positive hcg results on cardinal rapid test hcg cassettes while testing five patients.Each patient presented to the emergency department for an unspecified reason.A serum sample was collected from "patient 3" on (b)(6) 2024 at 1120 and no visible anomalies were observed regarding the sample appearance.The customer reported a timer was used, the test was performed per the package insert and false positive hcg results were obtained.Confirmatory testing was performed which yielded a negative beta hcg result.No adverse events were reported; however, each patient experienced a 1-2 hour delay as confirmatory testing was performed.No further information was provided.See mdrs 2027969-2024-00050, 2027969-2024-00051, 2027969-2024-00053 and 2027969-2024-00054 for the other related patients.
 
Additional Manufacturer Narrative
Results pending completion of the investigation.
 
Additional Manufacturer Narrative
B5- describe event or problem was updated to indicate based on the information provided this event is not reportable as an incorrect sample type was used and no adverse events were reported.Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 4 minutes and all devices yielded valid negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.Case details indicate false positive results were obtained while using serum samples.Per the packaging insert, the hcg cassette rapid test is a rapid chromatographic immunoassay for the qualitative detection of human chorionic gonadotropin (hcg) in urine to aid in the early detection of pregnancy.Use of incorrect sample type cannot be ruled out as the cause of the reported issue.Complaints are tracked and trended on a monthly basis.
 
Event or Problem Description
The customer reported receiving a total of five false positive hcg results on cardinal rapid test hcg cassettes while testing five patients.Each patient presented to the emergency department for an unspecified reason.A serum sample was collected from "patient 3" on (b)(6) 2024 at 1120 and no visible anomalies were observed regarding the sample appearance.The customer reported a timer was used, the test was performed per the package insert and false positive hcg results were obtained.Confirmatory testing was performed which yielded a negative beta hcg result.No adverse events were reported; however, each patient experienced a 1-2 hour delay as confirmatory testing was performed.No further information was provided.See mdrs 2027969-2024-00050, 2027969-2024-00051, 2027969-2024-00053 and 2027969-2024-00054 for the other related patients.Upon further review it was noted that initial emdrs were not required as the customer used an incorrect sample type (serum) and no adverse events were reported.According to the package insert, the hcg cassette rapid test is a rapid chromatographic immunoassay for the qualitative detection of human chorionic gonadotropin (hcg) in urine to aid in the early detection of pregnancy.

Brand Name
CARDINAL RAPID TEST HCG CASSETTE
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key19256005
Report Number2027969-2024-00052
Device Sequence Number16815613
Product Code JHI
UDI-Device Identifier20885380020251
UDI-Public(01)20885380020251(17)250830(10)0000776152
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2025
Device Model NumberFHC-102
Device Catalogue NumberB1077-22
Device Lot Number0000776152
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer05/22/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale